Economics at your fingertips  

Stock market anomalies, market efficiency and the adaptive market hypothesis: Evidence from Islamic stock indices

Osamah Al-Khazali and Ali Mirzaei

Journal of International Financial Markets, Institutions and Money, 2017, vol. 51, issue C, 190-208

Abstract: Despite the development and growth of Islamic finance, the academic literature on the subject, while increasing, has so far provided no information on the calendar anomalies in Islamic stock indices. Therefore, using stochastic dominance (SD) and mean–variance (MV) analyses, this paper examines the Adaptive Market Hypothesis (AMH) through three well-known calendar anomalies in eight Dow Jones Islamic Indices (DJII) from 1996 to 2015 and over five subsamples. The results of SD and MV show that varying of calendar anomalies over time support the AMH in Islamic stock indices. The most vital finding is that the Islamic indices achieved greater efficiency over time, particularly during the recent financial crisis, when their prevalence greatly increased. Thus, the results suggest that the AMH offers a better explanation of the behavior of calendar anomalies than the Efficient Market Hypothesis.

Keywords: Dow Jones Islamic indices; Calendar anomalies; Adaptive market hypothesis; Market efficiency; Stochastic dominance (search for similar items in EconPapers)
JEL-codes: C14 G12 G14 G15 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.intfin.2017.10.001

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-07-05
Handle: RePEc:eee:intfin:v:51:y:2017:i:c:p:190-208